Vermont, 2013Flash Flooding and Flood in Vermont, July 3 to 4, 2013
July 3 to 4, 2013 · NWS BTV · 4 events in 3 counties and zones
Showers and thunderstorms developed in tropical moisture feeding along a stationary boundary. Record rainfall in May and June saturated the ground and elevated water levels in rivers and streams, making the region vulnerable to flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in tropical moisture feeding along a stationary boundary. Record rainfall in May and June saturated the ground and elevated water levels in rivers and streams, making the region vulnerable to flooding. Some storms produced over two inches of rain in one to two hours, resulting in flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 3, 12:39 PM EST, 54 minutes earlier.
Area forecast discussion, Jul 3, 12:39 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
139 PM EDT WED JUL 3 2013
.SYNOPSIS...
DEEP TROPICAL MOISTURE RIDING NORTH ALONG A STALLED FRONTAL
BOUNDARY WILL CONTINUE TO PROVIDE THE NORTH COUNTRY WITH
SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING
OVER THE NEXT FEW DAYS...WITH HEAVY DOWNPOURS AND ISOLATED AREAS
OF FLOODING POSSIBLE. INCREASINGLY WARM AND HUMID CONDITIONS ARE
EXPECTED AS WELL...WITH HIGHS IN THE MID TO UPPER 80S...WITH
DEWPOINTS REMAINING IN THE MID TO UPPER 60S.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
AS OF 139 PM EDT WEDNESDAY...SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG A BOUNDARY DRAPED ACROSS THE NRN
ADKS...ACROSS THE CPV AND INTO CENTRAL VT AND THE NEK. BOUNDARY
AND ASSOCIATED SHOWERS AND TSTMS GRADUALLY SAGGING SOUTH THIS
AFTN. MODERATE TO HEAVY RAINFALL IS OCCURRING WITH THESE
SHOWERS/TSTMS...BUT TRAINING NOT OCCURRING. SO AREAS WILL SEE
BRIEF PERIODS OF HEAVY RAINFALL. SOME PONDING ON ROADS PSBL WITH
HEAVY RAINFALL...BUT AS THE AFTN TURNS TO EARLY EVENING...SHOWERS
AND THUNDERSTORMS WILL BEGIN TO DISSIPATE AS THEY TRAVEL
SOUTHWARD INTO S CENTRAL VT.
PREVIOUS DISCUSSION...LITTLE CHANGE IN LARGE SCALE SYNOPTIC
PATTERN WITH BERMUDA HIGH OFF THE EAST COAST AND DEEP CLOSED
TROUGH OVER THE MIDWEST. THE RESULT IS A DEEP AND MOIST SOUTH-
SOUTHWEST FLOW EXTENDING INTO THE NORTHEAST. MEANWHILE...REMNANTS
OF STALLED SURFACE FRONTAL BOUNDARY REMAIN DRAPED ACROSS THE
REGION...AND WILL SERVE AS A FOCUS FOR MORE SHOWERS AND POSSIBLE
THUNDERSTORMS TODAY. WITH PRECIPITABLE WATER VALUES AROUND 1.75
INCHES...THE POTENTIAL EXISTS FOR SOME LOCALLY HEAVY RAINFALL.
WIDELY SCATTERED SHOWERS ACROSS THE REGION AT THIS TIME...BUT
CHANCES WILL INCREASE DURING THE DAY DUE SURFACE HEATING AND
RESULTING INSTABILITY. GREATEST THREAT FOR HEAVIER SHOWERS AND
STORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS...THREAT
FOR SOME ISOLATED FLASH FLOODING WILL STILL NEED TO BE MONITORED.
925 MB TEMPS CLIMB TO NEAR +20C TODAY...AND WITH LIMITED SUNSHINE
SHOULD SUPPORT MAX TEMPS OF 80-85 IN THE VALLEYS.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH FRIDAY/...
AS OF 502 AM EDT WEDNESDAY...PERSISTENCE REMAINS THE RULE THURSDAY
THROUGH FRIDAY AS WE REMAIN LOCKED IN BETWEEN BERMUDA HIGH OFF
THE EAST COAST AND UPPER TROUGH OVER THE MIDWEST. DECAYING SURFACE
BOUNDARY OVER THE REGION LIFTS FURTHER NORTH WHILE THE UPPER RIDGE
MOVES SLOWLY WESTWARD. WARM AND MOIST SOUTH-SOUTHWEST FLOW
CONTINUES THROUGH THE PERIOD...WITH THREAT OF SHOWERS AND
THUNDERSTORMS BOTH DAYS. MAX TEMPS EXPECTED TO BE IN THE MID 80S
TO NEAR 90 ON THURSDAY AND FRIDAY WITH DEWPOINTS WELL INTO THE
60S TO AROUND 70. THESE CONDITIONS WILL SUPPORT SUFFICIENT
SURFACE BASED INSTABILITY EACH AFTERNOON TO GENERATE SCATTERED
SHOWERS AND THUNDERSTORMS. SERIES OF WEAK AND DIFFICULT TO TIME
SHORTWAVES WILL ALSO ENHANCE SHOWER THREAT AT TIMES. PRECIPITABLE
WATER VALUES REMAIN ABNORMALLY HIGH...NEAR 2 INCHES...SO THREAT
FOR HEAVY DOWNPOURS WILL CONTINUE...WITH THREAT FOR ISOLATED
FLASH FLOODING AS SOILS REMAIN VERY SATURATED. NIGHTS WILL BE WARM
AND MUGGY WITH LOWS IN THE 60S...TO NEAR 70 IN THE CHAMPLAIN AND
SAINT LAWRENCE VALLEYS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 358 AM EDT WEDNESDAY...FOR THE EXTENDED PERIOD...FRIDAY NIGHT
THRU SATURDAY OVER THE NORTH COUNTRY HAS REGION REMAINING UNDER
SSW FLOW ASSOCIATED WITH BLOCKING RIDGE OFFSHORE AND UPPER TROUGH
TO THE WEST. THIS SCENARIO HAS PLAYED OUT OVER THE PAST SEVERAL
DAYS RESULTING IN RW/TRW FOR THE AREA. FOR THIS TIME FRAME...WILL
CONTINUE THIS TREND WITH AFOREMENTIONED PRECIP IN THE
FORECAST...KEEPING POPS IN CHANCE CATEGORY. GOING INTO THE LATTER
PORTION OF THE UPCOMING WEEKEND AND INTO NEXT WEEK...CWA WILL SEE
A BRIEF TRANSITION FROM ZONAL FLOW OVER AREA...TO WK TROUGH THAT
SETS UP OVER THE GREAT LKS REGION. GFS/ECMWF DO DIFFER ON TIMING
FOR SWINGING SYSTEM THRU THE AREA. BY TUESDAY...BACKDOOR FRNT
COULD APPROACH THE REGION AS TROUGH PUSHES EAST THRU THE
AREA...FURTHER ENHANCING CHANCES FOR MORE PRECIP. WILL CONTINUE
WITH CHANCE POPS FOR PRECIP AS MDL CONSISTENCY LOW. TEMPS CLOSE TO
NORMAL FOR EXTENDED WITH HIGHS IN THE 80S AND LOWS MAINLY IN THE
60S. AS SEEN IN PAST WEEK...PERIODS OF RW/CLDS MOVING OVER AREA OF
THE CWA...DAYTIME HIGHS COULD BE AFFECTED BY SEVERAL DEGREES.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...MIX OF VFR/MVFR COND WITH CEILINGS
BKN030-050 W/ -SHRA ESPECIALLY IN THE AFTERNOON. BY 00Z-02Z -RW
WILL GIVE WAY TO FG THAT BRINGS VSBY DOWN TO 1-4SM. LOWEST IN
SLK/MPV. WINDS SSW 5-10KTS...BECM LGT/VAR AGAIN BY 00Z THURSDAY.
AND BR/FG THAT FORMS OVERNIGHT SHOULD LIFT BY 12Z.
OUTLOOK 18Z THURSDAY THROUGH MONDAY...
18Z THURSDAY THROUGH 00Z SATURDAY...VFR EXCEPT BRIEF REDUCTION TO
MVFR IN SHOWERS EACH AFTERNOON/EVENING...AND IFR SOME LOCATIONS
DUE TO FOG GENERALLY 06-12Z.
00Z SATURDAY THROUGH MONDAY...DRYING TREND WITH VFR CONDITIONS
AND ONLY SLGT CHC FOR SHOWERS ON SUNDAY.
&&
.HYDROLOGY...
AS OF 500 AM EDT WEDNESDAY...OVER THE COMING DAYS...INDIVIDUAL
STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AS REGION
REMAINS OPEN TO MOISTURE SOURCE IN THE GULF...AND WARM MOIST AIR
IS IN PLACE TO FUEL DIURNAL SHOWERS/THUNDERSTORMS. CONFIDENCE IN
TIMING TOO LOW FOR ANY FLOOD WATCHES AT THIS TIME...AS THERE WILL
BE NO FRONTAL FEATURE TO CONCENTRATE RAINFALL. BUT THREAT FOR
ISOLATED AREAS OF FLOODING EXISTS EACH DAY THROUGH FRIDAY.
&&
.MARINE...
A LAKE THUNDERSTORM ADVISORY IS IN EFFECT...HEAVY RAIN SHOWERS
ARE DEVELOPING AND MOVING ALONG A BOUNDARY STRETCHED ACROSS THE
NRN ADKS...CPV INTO THE NEK. SOME SHOWERS WILL CONTAIN THUNDER
AND LIGHTNING THIS AFTN. THE HEAVY RAIN WITHIN THESE SHOWERS WILL
RESULT IN REDUCED VISIBILITIES TO LESS THAN 3 SM. WINDS WILL
GENERALLY CONTINUE TO BE OUT OF THE N-NE FOR NORTHERN HALF OF THE
LAKE...NORTH OF THE BOUNDARY...AND S-SE SOUTH OF THE BOUNDARY.
THIS BOUNDARY WILL GRADUALLY SAG SOUTH THIS AFTN...BUT HEAVY RAIN
SHOWERS WITH PSBL EMBEDDED THUNDER WILL CONTINUE INTO THE LATE
AFTERNOON ACROSS LAKE CHAMPLAIN. TOWARDS THE EARLY EVENING
HOURS...SHOWERS WILL TAPER OFF.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...RJS
NEAR TERM...RJS/KGM
SHORT TERM...RJS
LONG TERM...JN
AVIATION...JN/NEILES
HYDROLOGY...
MARINE...
Hazardous weather outlook, Jul 3, 3:06 AM EST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
406 AM EDT WED JUL 3 2013
NYZ026>031-034-035-087-VTZ001>012-016>019-040815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
406 AM EDT WED JUL 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY THIS AFTERNOON
AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY PRODUCE
ISOLATED AREAS OF FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 9:48 AM EST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1048 AM EDT WED JUL 3 2013
NYZ028-030-031-034-035-VTZ001-002-005-006-016-017-031600-
EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN ESSEX NY-
EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-SOUTHERN FRANKLIN NY-
WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY-
WESTERN FRANKLIN VT-
1048 AM EDT WED JUL 3 2013
...SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL
MOVE THROUGH THE NORTHEASTERN ADIRONDACKS AND NORTHERN CHAMPLAIN
VALLEY...
AT 1036 AM EDT...SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY
RAINFALL WERE LOCATED ACROSS NORTHERN ESSEX AND CLINTON COUNTIES IN
NEW YORK...AND MOVING EAST AT 20 MPH.
VERY HEAVY RAIN WITH LOCALIZED AMOUNTS OF A HALF TO ONE INCH IN ONE
HOUR WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS.
THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
FRANKLIN MILLS...KEESEVILLE...AUSABLE
FORKS...SARANAC...PLATTSBURGH...MILTON...GEORGIA CENTER...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4488 7289 4449 7286 4432 7421 4483 7386
MUCCILLI
Special weather statement, Jul 3, 10:59 AM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1159 AM EDT WED JUL 3 2013
NYZ028-034-035-VTZ005-006-008-017-018-031700-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-LAMOILLE VT-WASHINGTON VT-WESTERN CHITTENDEN VT-
WESTERN ESSEX NY-
1159 AM EDT WED JUL 3 2013
...SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL
MOVE THROUGH CHITTENDEN AND NORTHEASTERN ESSEX COUNTIES...
AT 1148 AM EDT...SHOWERS PRODUCING HEAVY RAINFALL WERE LOCATED
ACROSS NORTHEASTERN ESSEX AND CHITTENDEN COUNTIES...MOVING EAST
AT 15 MPH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL OF A HALF INCH TO ONE INCH IN
ONE HOUR WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING
SPOTS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTH BURLINGTON...BURLINGTON...WILLISTON...ESSEX
JUNCTION...SHELBURNE...ESSEX JUNCTION...WILLISTON...WILLSBORO...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.
LAT...LON 4460 7277 4428 7280 4434 7355 4455 7347
MUCCILLI
Special weather statement, Jul 3, 11:07 AM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1207 PM EDT WED JUL 3 2013
NYZ028-031-VTZ001-031700-
EASTERN CLINTON NY-GRAND ISLE VT-WESTERN CLINTON NY-
1207 PM EDT WED JUL 3 2013
...SHOWERS PRODUCING HEAVY RAINFALL WILL MOVE THROUGH SOUTHERN
CLINTON AND SOUTHERN GRAND ISLE COUNTIES...
AT 1201 PM EDT...SHOWERS PRODUCING HEAVY RAINFALL WERE LOCATED NEAR
CLAYBURG AND SARANAC...MOVING EAST AT 20 MPH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL OF UP TO ONE INCH IN ONE HOUR
WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING
OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SARANAC...CLAYBURG...SCHUYLER FALLS...PLATTSBURGH...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4476 7326 4473 7323 4469 7322 4458 7329
4456 7336 4455 7336 4454 7382 4474 7383
4480 7325
MUCCILLISpecial weather statement, Jul 3, 11:50 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1250 PM EDT WED JUL 3 2013
NYZ030-031-034-031745-
SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
1250 PM EDT WED JUL 3 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL FRANKLIN...NORTH
CENTRAL ESSEX AND SOUTHWESTERN CLINTON COUNTIES...
AT 1242 PM EDT...A STRONG THUNDERSTORM PRODUCING HEAVY RAIN WAS NEAR
LAKE CLEAR...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS
ALSO PRODUCING VERY HEAVY RAINFALL WITH UP TO A HALF INCH TO ONE AND
A HALF INCHES FALLING IN ONE HOUR.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BLOOMINGDALE...ONCHIOTA...VERMONTVILLE...FRANKLIN FALLS...UNION
FALLS...ALDER BROOK...WILMINGTON...HAWKEYE...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4456 7385 4430 7376 4426 7434 4449 7434
MUCCILLI
Special weather statement, Jul 3, 12:01 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
101 PM EDT WED JUL 3 2013
NYZ034-035-VTZ005-006-008-009-017-018-031800-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-LAMOILLE
VT-WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
WESTERN ESSEX NY-
101 PM EDT WED JUL 3 2013
...SHOWERS PRODUCING HEAVY RAINFALL WILL CONTINUE TO AFFECT
CHITTENDEN...NORTHEASTERN ESSEX...NORTHWESTERN
ADDISON...NORTHWESTERN WASHINGTON AND SOUTHWESTERN LAMOILLE
COUNTIES...
AT 1254 PM EDT...SHOWERS PRODUCING HEAVY RAINFALL WERE LOCATED FROM
SMUGGLERS NOTCH TO WILLISTON VERMONT TO LEWIS NEW YORK...MOVING
SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN WITH LOCALIZED AMOUNTS OF A HALF INCH TO ONE INCH IN
ONE HOUR WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE
AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WILLISTON...RICHMOND...SHELBURNE...HINESBURG...BOLTON...
WHALLONSBURG...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4433 7248 4406 7343 4435 7366 4466 7272
MUCCILLI
Special weather statement, Jul 3, 1:05 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
205 PM EDT WED JUL 3 2013
NYZ028-031-034-035-VTZ001-005-006-008-009-017-018-031930-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-GRAND ISLE VT-LAMOILLE VT-WASHINGTON VT-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN CLINTON NY-
WESTERN ESSEX NY-
205 PM EDT WED JUL 3 2013
...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE
TO AFFECT CHITTENDEN...NORTHEASTERN ESSEX...NORTHERN
WASHINGTON...NORTHWESTERN ADDISON...SOUTHEASTERN
CLINTON...SOUTHERN LAMOILLE AND SOUTHWESTERN GRAND ISLE COUNTIES...
AT 154 PM EDT...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL
WERE AFFECTING THE CENTRAL CHAMPLAIN VALLEY...THE WESTERN
SLOPES...AND THE WINOOSKI VALLEY.
RAINFALL AMOUNTS OF A HALF INCH TO ONE AND HALF INCHES WILL CAUSE
EXCESSIVE RUNOFF CREATING ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON
ROADS...FARMLAND...AND POOR DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BURLINGTON...BOLTON...COLCHESTER...ST. GEORGE...ESSEX
JUNCTION...WATERBURY...WILLISTON...NORTH WILLISTON...ESSEX
CENTER...SHELBURNE...RICHMOND...HUNTINGTON CENTER...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.
LAT...LON 4459 7248 4428 7242 4413 7370 4459 7373
MUCCILLI
Flash Flood, Chittenden
- When
- July 3, 1:33 PM EST to 8:30 PM EST
- Where
- Chittenden County, 1.85 mi WNW of Richmond to 0.53 mi ESE of Bolton
- Cause
- Heavy Rain
- Property damage
- $750,000
- Reported by
- Law Enforcement
- Coordinates
- 44.414, -73.032
Flash flooding closed and washed out roads in Huntington, Hinesburg, Bolton, Richmond, and Duxbury. At one point Huntington village was isolated by closed roads due to floodwaters. Cars were swept down the Huntington River and Huntington Acres neighborhood was evacuated, but no reports of injuries. A mudslide cut off a water line supplying water to two neighborhoods in Huntington.
Flash Flood, Washington
- When
- July 3, 10:50 PM EST to July 4, 1:00 AM EST
- Where
- Washington County, 2.02 mi SE of East Roxbury to 4.8 mi E of Northfield
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 44.059, -72.622
Portions of Routes 12 and 12A in Northfield Vermont were inundated and damaged by flash flood waters. Bridges on Route 12A near Cram Hill and Bull Run Roads were flooded. Voluntary evacuations were conducted in Northfield Village for residents of Water Street. Train service was halted by a damage to a rail bed by flood waters in Roxbury.
Flash Flood, Addison
- When
- July 3, 10:50 PM EST to July 4, 1:00 AM EST
- Where
- Addison County, 5 mi NNE of Granville to 5.39 mi E of Granville
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 44.047, -72.811
Route 100 was damaged by flash flood waters in Granville Notch. Sections of pavement were broken and removed by flooding.
Flood, Washington
- When
- July 4, 2:25 AM EST to 5:00 AM EST
- Where
- Washington County, Waitsfield to 1.58 mi SSW of Middlesex
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 44.180, -72.820
Flash Flooding in southern Washington County transitioned to a flood event as flood waters moved downstream on the Mad River. The Mad River at Moretown rose above its flood stage of 9.0 feet and crested at 9.33 feet at 04:11 EST on 7/4/2013. At 9.0 feet minor field flooding begins and water approaches local roads from Waitsfield to Moretown.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 3, 20133 deaths · 3 injured · 1 event
- Flash Flood and Flooding in Virginia, July 3 to 5, 20132 deaths · $300 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Florida, July 3 to 6, 2013$39 million · 60 kt wind · 39 events
- Flash Flooding and Flooding in North Carolina, July 3 to 4, 2013$3.1 million · 7 events
- Flooding and Hail in New York, July 3, 2013$115,000 · 1 in hail · 14 events
- Flood and Hail in New Mexico, July 3 to 4, 2013$110,000 · 1.75 in hail · 14 events
- Flash Flooding and Damaging Wind in Georgia, July 3, 2013$103,000 · 50 kt wind · 10 events
- Flash Flood in New York, July 3, 2013$125,000 · 1 event
- Hail and Damaging Wind in Missouri, July 3 to 5, 2013$51,000 · 1 in hail · 7 events
- Flash Flood in Maine, July 3, 2013$50,000 · 1 event
- Damaging Winds and Lightning Strike in Utah, July 3 to 8, 2013$20,000 · 63 kt wind · 18 events
- Flood in Illinois, July 3 to 4, 2013$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456539, 456644, 457068, 458037.